Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 147, NWS Twin Cities, MN
NWS Twin Cities, MN issued this severe thunderstorm warning at Jul 30, 2006, 7:06 AM CDT for Eau Claire County, Wisconsin. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 30, 2006, 7:06 AM CDT (12:06 UTC)
- Expired
- Jul 30, 2006, 7:50 AM CDT
- In force
- 44 min
- Issued by
- NWS Twin Cities, MN
- Area
- Counties, with a storm outline in the text
County Eau Claire County, WI
The radar
The La Crosse radar (KARX), 103 km from the middle of the area, began a volume at 12:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 30, 4:10 AM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 0.1 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3845 J/kg
- Mixed-layer CIN
- -116 J/kg
- Mixed-layer LCL
- 1344 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- -18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -2.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KMPX 301207 SVRMPX WIC035-301300- /O.NEW.KMPX.SV.W.0147.060730T1206Z-060730T1300Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 706 AM CDT SUN JUL 30 2006 THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAU CLAIRE COUNTY IN WEST CENTRAL WISCONSIN... * UNTIL 800 AM CDT * AT 704 AM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM... CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 13 MILES NORTHEAST OF FALL CREEK...OR ABOUT 14 MILES EAST OF CHIPPEWA FALLS...AND MOVING SOUTHEAST AT 35 MPH. * LOCATIONS IMPACTED INCLUDE... LUDINGTON... FALL CREEK... AUGUSTA... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 4485 9094 4485 9141 4460 9141 4460 9094 $$ MDB
1 follow-up statement
000 WWUS53 KMPX 301250 SVSMPX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 749 AM CDT SUN JUL 30 2006 WIC035-301259- /O.CAN.KMPX.SV.W.0147.000000T0000Z-060730T1300Z/ EAU CLAIRE WI- 749 AM CDT SUN JUL 30 2006 ...THE SEVERE THUNDERSTORM WARNING FOR EAU CLAIRE COUNTY IN WEST CENTRAL WISCONSIN IS CANCELLED... RADAR INDICATED THAT THE STORM HAD WEAKENED TO BELOW SEVERE LIMITS. THUS THE WARNING HAS BEEN CANCELLED. ADDITIONAL SHOWERS AND THUNDERSTORMS WERE MOVING SOUTHWARD TOWARD THE COUNTY. THESE STORMS ARE NOT EXPECTED TO BE SEVERE AT THIS TIME. LAT...LON 4485 9094 4485 9141 4460 9141 4460 9094 $$ MDB
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 30, 4:59 AM CDT, 2 hours 7 minutes earlier.
Area forecast discussion, Jul 30, 4:59 AM CDT, 2 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
459 AM CDT SUN JUL 30 2006
.DISCUSSION...TODAY THROUGH TUESDAY NIGHT
VERY HOT CONDITIONS ARE EXPECTED TO CONTINUE INTO AT LEAST MONDAY
NIGHT AS BOTH THE GFS AND NAM MODEL RUNS FROM LAST EVENING ONLY
START TO BREAK DOWN THE THERMAL RIDGE THAT HAS PERSISTENTLY
EXTENDED NORTHEAST FROM THE GREAT BASIN AREA INTO THE WESTERN
GREAT LAKES REGION.
IT REMAINS TO BE SEEN HOW MUCH MOISTURE WILL BE PROVIDED OVER
SOUTHERN COUNTIES OF THE MPX CWA BETWEEN MONDAY NIGHT AND TUESDAY
NIGHT AS SIZEABLE QPF AND SURFACE FEATURE DIFFERENCES ARE EVIDENT
FROM MODEL RUNS. WE STAYED WITH RELATIVELY LOW POPS AND QPF OVER
THIS TIME FRAME.
LONGER TERM...WEDNESDAY THROUGH SUNDAY
SFC LOW EXPECTED TO BE POSITIONED JUST TO THE EAST OF THE CWA TO
START THE PERIOD...WITH SFC COLD FRONT EXITING AS WELL.
PRECIPITATION WILL BE ENDING FROM NW TO SE EARLY WEDNESDAY. FAIRLY
QUIET MEDIUM RANGE PORTION OF THE FORECAST FOLLOWING SFC FROPA
WEDNESDAY. COOLER/DRIER CANADIAN AIR IS USHERED INTO THE REGION ON
NORTHERLY WINDS AS HIGH BUILDS IN THURSDAY. SOUTHERLY RETURN FLOW ON
BACKSIDE OF HIGH ENTERS THE CWA FRIDAY WITH BULK OF MOISTURE RETURN
HOLDING OFF UNTIL LATER SATURDAY. UPPER FLOW IS FAIRLY ZONAL THROUGH
THE EARLY PART OF NEXT WEEKEND...WITH H5 TROF MOVING ACROSS SOUTHERN
CANADA EARLY SUNDAY. WARM ADVECTION ALONG WITH INCREASING MOISTURE
IN THE LOW AND MID LEVELS SUGGESTS A CHANCE FOR PRECIPITATION LATE
SATURDAY NIGHT/EARLY SUNDAY MORNING. TEMPERATURES WILL BE MUCH MORE
COMFORTABLE FOLLOWING MID WEEK FROPA. H85 TEMPS WILL HOVER IN THE
LOW TO MID TEENS...YIELDING SFC HIGHS IN THE LOW TO MID 80S THROUGH
THE WEEK.
&&
.MPX WATCHES/WARNINGS/ADVISORIES...
MN...HEAT ADVISORY FROM NOON TODAY TO 8 PM CDT MONDAY FOR ANOKA-BLUE
EARTH-BROWN-CARVER-CHIPPEWA-DAKOTA-DOUGLAS-FARIBAULT-
FREEBORN-GOODHUE-KANDIYOHI-LAC QUI PARLE-LE SUEUR-MARTIN-
MCLEOD-MEEKER-NICOLLET-POPE-REDWOOD-RENVILLE-RICE-SCOTT-
SHERBURNE-SIBLEY-STEARNS-STEELE-STEVENS-SWIFT-WASECA-
WASHINGTON-WATONWAN-WRIGHT-YELLOW MEDICINE COUNTY(IES).
HEAT ADVISORY UNTIL 8 PM CDT MONDAY FOR HENNEPIN-RAMSEY
COUNTY(IES).
WI...HEAT ADVISORY FROM NOON TODAY TO 8 PM CDT MONDAY FOR DUNN-EAU
CLAIRE-PEPIN-PIERCE-ST. CROIX COUNTY(IES).
&&Hazardous weather outlook, Jul 30, 6:58 AM CDT, 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 658 AM CDT SUN JUL 30 2006 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 311100- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 658 AM CDT SUN JUL 30 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTH CENTRAL MINNESOTA...AND WEST CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT SEVERE THUNDERSTORMS ARE POSSIBLE OVER WESTERN WISCONSIN THIS MORNING WITH LARGE HAIL AND DAMAGING WINDS THE MAIN SEVERE WEATHER RISK. BY NOON...HEAT INDICES WILL BE INCREASING TO FROM 105 TO 108 ACROSS A BROAD AREA OF CENTRAL AND SOUTHERN MINNESOTA ALONG WITH A PORTION OF WESTERN WISCONSIN. MINIMUM TEMPERATURES IN THE UPPER 70S LATE TONIGHT IN COMBINATION WITH DAY TIME HEAT INDICES...HAS PROMPTED THE POSTING OF HEAT ADVISORIES ALL THE WAY INTO MONDAY EVENING. PLEASE REFER TO LATEST NON PRECIPITATION STATEMENTS FOR ADDITIONAL DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SEVERE THUNDERSTORMS ARE POSSIBLE OVER WEST CENTRAL MINNESOTA MONDAY AFTERNOON AND EVENING...INCLUDING ALEXANDRIA WHILE MUCH OF SOUTH AND CENTRAL MINNESOTA AND WESTERN WISCONSIN MAY BE AT RISK FOR SEVERE THUNDERSTORMS LATE TUESDAY AND TUESDAY EVENING. HEAT AND HUMIDITY WILL PERSIST THROUGH MONDAY WITH HEAT INDICES AGAIN PEAKING AT 105 TO 110 ACROSS MUCH OF SOUTH AND CENTRAL MINNESOTA AND A PORTION OF WESTERN WISCONSIN. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL BE NEEDED IN WESTERN WISCONSIN THIS MORNING AND OVER MUCH OF SOUTH AND CENTRAL MINNESOTA AND WESTERN WISCONSIN ON TUESDAY. MONDAY MAY SEE SPOTTER ACTIVATION REQUIRED FOR WEST CENTRAL MINNESOTA.
In the hours before
Local storm report, Jul 30, 4:09 AM CDT, 2 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
409 AM CDT SUN JUL 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 AM HAIL 1 N INGRAM 45.52N 90.81W
07/30/2006 M0.75 INCH RUSK WI LAW ENFORCEMENT
&&
RECSpecial weather statement, Jul 30, 4:35 AM CDT, 2 hours 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 435 AM CDT SUN JUL 30 2006 WIZ014-301030- POLK- 435 AM CDT SUN JUL 30 2006 ...SIGNIFICANT WEATHER ALERT FOR POLK COUNTY UNTIL 530 AM CDT... AT 431 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A LINE OF THUNDERSTORMS ABOUT 6 MILES NORTH OF FREDERIC. THESE STORMS WERE MOVING SOUTHEAST AT ABOUT 30 MPH. AREAS NEAR LEWIS...FREDERIC...LUCK...CLAM FALLS WILL BE AFFECTED. WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM AND MAY OCCUR BEFORE ANY RAIN BEGINS TO FALL. PEOPLE IN POLK COUNTY...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. MDB
Local storm report, Jul 30, 5:58 AM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
558 AM CDT SUN JUL 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 AM TSTM WND DMG RICE LAKE 45.01N 94.14W
07/30/2006 WRIGHT MN TRAINED SPOTTER
6 TO 8 INCH DIAMATER TREE DOWN IN RICE LAKE.
&&
MDBLocal storm report, Jul 30, 6:21 AM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
621 AM CDT SUN JUL 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 AM TSTM WND GST RICE LAKE 45.50N 91.74W
07/30/2006 M60 MPH BARRON WI TRAINED SPOTTER
SPOTTER MEASURED 58 TO 60 MPH WIND GUST ON HOME WEATHER
STATION.
&&
MDBLocal storm report, Jul 30, 6:22 AM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
622 AM CDT SUN JUL 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 AM TSTM WND DMG RICE LAKE 45.50N 91.74W
07/30/2006 BARRON WI TRAINED SPOTTER
6 TO 8 INCH DIAMATER TREE DOWN IN RICE LAKE.
&&
MDBThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 3:14 AM CDT | Severe Thunderstorm Warning | MPX | Rusk | 61 min |
| Jul 30, 4:12 AM CDT | Severe Thunderstorm Warning | MPX | Rusk | 48 min |
| Jul 30, 4:40 AM CDT | Heat Advisory | MPX | Dunn, Eau Claire, Pepin, Pierce, Saint Croix | 39 hr |
| Jul 30, 4:54 AM CDT | Severe Thunderstorm Warning | MPX | Barron | 81 min |
| Jul 30, 5:02 AM CDT | Severe Thunderstorm Warning | MPX | Polk | 58 min |
| Jul 30, 5:11 AM CDT | Severe Thunderstorm Warning | MPX | Rusk | 79 min |
| Jul 30, 5:52 AM CDT | Severe Thunderstorm Warning | MPX | Chippewa | 68 min |
| Jul 30, 6:57 AM CDT | Severe Thunderstorm Warning | MPX | Chippewa | 51 min |
| Jul 30, 9:02 AM CDT | Severe Thunderstorm Warning | MPX | Barron, Rusk | 58 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.